Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 27, 2011, 5:49 AM CDT for Todd County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 5:49 AM CDT (10:49 UTC)
- Expired
- Jun 27, 2011, 6:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 196 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
276
WWUS83 KMPX 271049
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT MON JUN 27 2011
MNZ042-271115-
TODD-
549 AM CDT MON JUN 27 2011
...THUNDERSTORMS MOVING INTO NORTHERN TODD COUNTY THROUGH 615 AM
CDT...
AT 544 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BERTHA. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEWITT.
STAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4637 9472 4615 9515 4616 9516 4636 9517
4637 9516 4638 9473
TIME...MOT...LOC 1049Z 232DEG 31KT 4627 9515
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:57 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 27, 1:57 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 157 AM CDT MON JUN 27 2011 .DISCUSSION... LARGE CONVECTIVE CLUSTER CENTERED OVER IOWA EARLIER TDA...MOVING SOUTHEAST WITH CONVECTIVE BANDS EXTENDING NORTH OVER MN AND WESTERN WISCONSIN. THIS ACTIVITY WAS MAINLY OCCURRING AHEAD OF A COLD FRONT. THE BEST MOISTURE TRANSPORT AND MOISTURE CONVERGENCE DEVELOPS OVER WESTERN WISCONSIN BY THIS AFTERNOON. STEEP LAPSE RATES ALONG WITH A COLD POOL MOVING OVER WESTERN AND NORTHERN MINNESOTA THIS AFTERNOON. AIRMASS WILL BECOME UNSTABLE ENOUGH TO TRIGGER SOME SCATTERED OR WIDELY SCATTERED SHRA/TSRA OVER WESTERN AND CENTRAL MINNESOTA. BY EVENING MUCH OF THE SHRA/TSRA ACTIVITY SHOULD HAVE LIFTED WELL TO THE NORTH AND EAST OF OUR FORECAST AREA. TONIGHT...HIGH PRESSURE WILL BUILDS OVER THE AREA. THUS...A DRY FORECAST THROUGH WEDNESDAY. KEPT A SMALL POPS GOING OVER WEST CENTRAL MINNESOTA WEDNESDAY. BACK OFF ON THE PRECIPITATION CHANCES THE REST OF THE PERIODS...AS WEAK SHORTWAVE TROUGHS DEPICTED IN THE MEDIUM RANGE MODELS...WILL DAMPEN ACROSS MN AND UPPER MIDWEST DURING THE LATTER HALF OF THE FORECAST. && .AVIATION.../06Z TAF ISSUANCE/ NO MAJOR CHANGES TO THE TAF ISSUED AT 00Z...AS BEST CHANCES FOR THUNDERSTORMS IN WESTERN MN FALL BETWEEN 06Z AND 10Z...AND IN EASTERN MN AND WESTERN WI BETWEEN 09Z AND 14Z. THE OVERALL COVERAGE OF SHOWERS AND STORMS WILL BEGIN TO INCREASE OVER THE NEXT FEW HOURS AS LOW PRESSURE SYSTEM CONTINUES SLIDING TO THE EAST. ALSO EXPECT THE HIGH CIRRUS CANOPY CURRENTLY IN PLACE TO BE UNDERCUT BY MVFR CEILINGS THIS MORNING. SOME LOCATIONS WILL LIKELY SEE IFR CONDITIONS AS WELL THIS MORNING. CLEARING FROM WEST TO EAST OF LOW CEILINGS AND RAIN BEGINS EARLY THIS AFTERNOON AND LASTS THROUGH THE EVENING. KMSP...CONTINUED THE THUNDER CHANCES IN THE FORECAST FOR THIS MORNING. ALTHOUGH THE SPECIFIC TIMING AND PLACEMENT IS STILL SOMEWHAT UNCERTAIN...THUNDERSTORM COVERAGE SHOULD INCREASE THIS MORNING AND THE AIRPORT SHOULD AT LEAST HAVE RAIN IN THE AREA FOR THE MORNING RUSH. WINDS SHOULD KEEP THEIR SOUTHEAST DIRECTION AND REMAIN LIGHT OVER THE NEXT 6-9 HOURS...GRADUALLY INCREASING EARLY THIS AFTERNOON. THIS WILL ALSO BE AROUND THE SAME CEILINGS IMPROVE AND ANY REMAINING RAIN SLIDES EAST...BETWEEN 15-18Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 27, 3:23 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 AM CDT MON JUN 27 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 323 AM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN THREAT LOCALLY HEAVY RAIN. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. SEVERAL RIVERS ARE NEAR OR ABOVE FLOOD STAGE ACROSS THE AREA. SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL RIVERS ARE NEAR OR ABOVE FLOOD STAGE ACROSS THE AREA. SEE THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 27, 4:50 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT MON JUN 27 2011
MNZ041-271015-
DOUGLAS-
450 AM CDT MON JUN 27 2011
...THUNDERSTORMS MOVING INTO EXTREME NORTHWEST DOUGLAS COUNTY
THROUGH 515 AM CDT...
AT 448 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF ERDAHL. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EVANSVILLE.
MELBY.
MILLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4611 9557 4611 9533 4610 9533 4594 9577
4609 9578 4611 9575 4612 9558
TIME...MOT...LOC 0949Z 235DEG 34KT 4603 9584
JLTSpecial weather statement, Jun 27, 5:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT MON JUN 27 2011
MNZ042-271115-
TODD-
549 AM CDT MON JUN 27 2011
...THUNDERSTORMS MOVING INTO NORTHERN TODD COUNTY THROUGH 615 AM
CDT...
AT 544 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BERTHA. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HEWITT.
STAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4637 9472 4615 9515 4616 9516 4636 9517
4637 9516 4638 9473
TIME...MOT...LOC 1049Z 232DEG 31KT 4627 9515
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:50 AM CDT | Special Weather Statement | MPX | Douglas | 25 min |
Nearby
Special Weather Statements in Minnesota, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.